Alert archive / New Mexico / Flash Flood Warnings in 2010

Flash Flood Warning 76, NWS Albuquerque, NM

August 23, 2010Socorro County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 23, 2010, 5:51 PM MDT for Socorro County, New Mexico. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2010, 5:51 PM MDT (23:51 UTC)
Expired
Aug 23, 2010, 7:15 PM MDT
In force
84 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Socorro County, NM

The radar

The Albuquerque radar (KABX), 104 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2010-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2010-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
133 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1574 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

020 
WGUS55 KABQ 232351
FFWABQ
NMC053-240115-
/O.NEW.KABQ.FF.W.0076.100823T2351Z-100824T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
551 PM MDT MON AUG 23 2010

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN SOCORRO COUNTY IN CENTRAL NEW MEXICO

* UNTIL 715 PM MDT

* AT 550 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER NORTHWESTERN SOCORRO      
  COUNTY OVER THE ALAMO BAND INDIAN RESERVATION...OR ABOUT 26 MILES  
  NORTHEAST OF DATIL. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY 
  STATIONARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN 
THE WARNED AREA.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3449 10762 3449 10739 3431 10739 3431 10761

$$


34
2 follow-up statements
369 
WGUS75 KABQ 240026
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
626 PM MDT MON AUG 23 2010

NMC053-240115-
/O.CON.KABQ.FF.W.0076.000000T0000Z-100824T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOCORRO-
626 PM MDT MON AUG 23 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR
NORTHWESTERN SOCORRO COUNTY...

AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN OVER NORTHWESTERN 
SOCORRO COUNTY NEAR ALAMO...OR ABOUT 26 MILES NORTHEAST OF DATIL. 
THE STORM PRODUCING VERY HEAVY RAIN WAS DRIFTING WEST AROUND 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  ALAMO BAND NAVAJO RESERVATION...

TRAINED SPOTTERS HAVE REPORTED THE ARROYOS ARE RUNNING SWIFTLY 
AROUND THE ALAMO BAND NAVAJO RESERVATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS UP TO ONE HALF INCH ARE POSSIBLE IN THE 
WARNED AREA.

ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES. KNOW WHERE HIGHER GROUND IS LOCATED.

&&

LAT...LON 3449 10762 3449 10739 3431 10739 3431 10761

$$


34
137 
WGUS75 KABQ 240106
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
706 PM MDT MON AUG 23 2010

NMC053-240116-
/O.EXP.KABQ.FF.W.0076.000000T0000Z-100824T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOCORRO-
706 PM MDT MON AUG 23 2010

...FLASH FLOOD WARNING WILL EXPIRE AT 715 PM MDT FOR NORTHWESTERN
SOCORRO COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3449 10762 3449 10739 3431 10739 3431 10761

$$


34

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 3:00 PM MDT, 2 hours 51 minutes earlier.

Area forecast discussion, Aug 23, 3:00 PM MDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT MON AUG 23 2010

.DISCUSSION...
CURRENTLY OBSERVING CLUSTERS OF STRONG STORMS IMPACTING DIFFERENT
CORNERS OF OUR FORECAST AREA. AS THE AFTERNOON PROGRESSES LOOK
FOR THESE CLUSTERS TO EXPAND SOME. ESPECIALLY ACROSS THE NORTH AS
THE UPPER TROUGH CONTINUES TO TRAVERSE THE ROCKIES.

THE MAIN FOCUS AREA THROUGH THE EVENING HOURS WILL BE ASSOCIATED
WITH THE COLD FRONT THAT HAS NOW ENTERED THE FAR NORTHEAST PLAINS.
IT APPEARS THAT SCATTERED STORMS ARE FORMING NEAR THIS BOUNDARY
AND WILL GRADUALLY MARCH SOUTHWARD DURING THE COURSE OF THE NEXT
SEVERAL HOURS. AM ALSO EXPECTING THE CLUSTER OF STORMS ACROSS THE
EAST SLOPES AND HIGH PLAINS OF THE SACRAMENTOS TO EVENTUALLY MERGE
UP WITH THE STORMS FROM THE NORTH LATER TONIGHT. THE EASTERN
PLAINS STAND TO RECEIVE PRETTY GOOD AMOUNTS OF RAINFALL OVERNIGHT
INTO TUESDAY MORNING AS THE BOUNDARY TRANSLATES SOUTH AND
WESTWARD. DECIDED TO NOT GO WITH A FLASH FLOOD WATCH FOR THAT AREA
DUE TO ANTECEDENT CONDITIONS BEING LESS THAN IDEAL AND AM
EXPECTING THE BOUNDARY CONTAINING THE HEAVIER RAINFALL TO BE
PROGRESSIVE. A 5 TO 7 HOUR EVENT VERSUS A 12 TO 15 HOUR EVENT.
REGARDLESS...SOME WATER ISSUES WILL MOST LIKELY ARISE ACROSS
PORTIONS OF THE EASTERN PLAINS TONIGHT.

WEATHER MODELS REMAIN CONSISTENT WITH TRANSLATING THE COLD FRONT
QUICKLY SOUTH AND WEST AND PUSHING THROUGH THE CENTRAL MOUNTAIN
GAPS TUESDAY MORNING. GUIDANCE HAS BEEN JUMPING BACK AND FORTH ON
THE PREDICTED WIND SPEEDS FOR THE TIJERAS GAP BUT AM EXPECTING WIND
ADVISORY LEVEL READINGS FOR A PERIOD OF TIME ACROSS EASTERN
PORTIONS OF ABQ. AM ALSO EXPECTING WIND ADVISORY TYPE OF
CONDITIONS...MOST LIKELY ENHANCED BY THUNDERSTORM COMPLEXES ACROSS
THE EASTERN PLAINS AS THE FRONT CROSSES THAT AREA OVERNIGHT. HAVE
DECIDED TO NOT ISSUE A WINDY ADVISORY BUT WILL PLAY THAT UP WITHIN
A SPS. LOOK FOR THAT BY 4 PM AND WILL REFRESH THE CURRENT ONE THAT
IS OUT THERE. IF THE OZ GUIDANCE COMES IN MORE BULLISH THEN A
LOCALIZED ADVISORY MAY NEED TO BE ISSUED FOR EASTERN PORTIONS OF
ALBUQUERQUE.

THINK THERE IS ENOUGH FODDER TO WARRANT A FLASH FLOOD WATCH FOR THE
WESTERN THIRD OR SO OF THE FORECAST AREA TUESDAY AFTERNOON INTO
THE EVENING. THE BOUNDARY WILL SCREAM WESTWARD AND AM THINKING IT
WILL COINCIDE WITH THE PEAK HEATING PERIOD ACROSS THAT AREA
TOMORROW. SINCE THOSE AREAS ARE RECEIVING SOME HEAVY RAIN TODAY
AND THAT THE FACT THAT THOSE AREAS TEND TO BE MORE
FLASHY...DECIDED TO ERROR ON THE SAFE SIDE. THUS...LOOK FOR THE
FLASH FLOOD WATCH TO HIT THE STREET AROUND 3 PM. IT WILL BE VALID
FROM NOON TO 10 PM ON TUESDAY.

THE THREAT FOR HEAVY RAINFALL WILL DIMINISH SIGNIFICANTLY AS
TUESDAY PROGRESSES ACROSS THE EAST DUE TO INCREASING STABILITY
ACROSS THOSE AREAS AND HAVE NUDGED THE POPS ACCORDINGLY. THIS TREND
WILL EXPAND SOUTH AND WESTWARD TUESDAY NIGHT.

BASED ON THE LATEST MODEL GUIDANCE...IT APPEARS THAT WEDNESDAY
WILL BE A DOWN DAY FOR CONVECTION. THUS...WENT AHEAD AND SLASHED
POPS BUT KEPT SOME ISOLATED ACTIVITY OVER THE HIGHER TERRAIN
ACROSS THE WEST AND NORTH. WENT WITH SOME LOW GRADE SCATTERED
ACTIVITY ACROSS THE GILA REGION. TEMPERATURES ON WEDNESDAY LOOK TO
REMAIN BELOW NORMAL FOR THE MOST PART ACROSS OUR CWFA ALTHOUGH
SLIGHTLY WARMER THAN WHAT WILL BE OBSERVED ON TUESDAY. A DRY SLOT
IS ALSO DEPICTED TO AFFECT EASTERN AND CENTRAL PORTIONS OF THE
STATE.

THE MODELS APPEAR TO BE LESS BULLISH FOR THE THURSDAY PERIOD AS
THEY DEPICT AN UPPER HIGH OVER THE SOUTHWEST AREA. TEMPERATURES
WILL WARM SOME AND CONVECTION SHOULD MAINLY BE FOUND OVER THE
HIGHER TERRAIN. WITH THE LACK OF STEERING WINDS TO MOVE THOSE
STORMS...COVERAGE IS EXPECTED TO BE LIMITED.

DIDNT MAKE ANY CHANGES TO THE EXTENDED PERIOD AS THE NEXT PACIFIC
TROUGH IS EXPECTED TO NEAR THE STATE OVER THE WEEKEND. MODELS HAVE
BEEN PRETTY CONSISTENT WITH THIS WEATHER SCENARIO. MOISTURE SHOULD
INCREASE AHEAD OF THE TROUGH AND PROVIDE AN UPTICK TO THE RAINFALL
POTENTIAL DURING THAT TIME FRAME.

50

&&

.AVIATION...
THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL CONTINUE TO DRIFT TOWARD
THE EAST ALONG AND NORTH OF I-40 THROUGH THIS EVENING...WHILE CELLS
SOUTH OF I-40 REMAIN NEARLY STATIONARY OR DRIFT SLOWLY TOWARD THE
SOUTHEAST. ONE EXCEPTION WILL BE ON THE NORTHEAST PLAINS...WHERE
STORMS MAY MOVE MORE DELIBERATELY TO THE SOUTH AS A BACK DOOR COLD
FRONT ENTERS THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS
WILL LINGER UNTIL LATE THIS EVENING IN CENTRAL AND SOUTHWEST AREAS
WITH ISOLATED SHOWERS AND STORMS CONTINUING AFTER MIDNIGHT AS A
TROUGH CROSSES THE CENTRAL ROCKIES. HOWEVER...THE TROUGH AND
ASSOCIATED SURFACE COLD FRONT WILL FORCE RAIN SHOWERS AND
THUNDERSTORMS TO CONTINUE THROUGH LATE TONIGHT ON THE EASTERN
PLAINS...AND SOME STORMS MAY BE EMBEDDED IN BROADER AREAS OF RAIN
PRODUCING MVFR AND LOCALLY IFR CONDITIONS. THE FRONT WILL PUSH
THROUGH GAPS IN THE RIO GRANDE VALLEY WITH AN EAST WIND LATE
TONIGHT. THE EAST WIND STRENGTH WILL PEAK TUESDAY MORNING WITH GUSTS
APPROACHING 40 KT AT KABQ AROUND MID MORNING. SKX...SAF...GNT AND
CARRIZOZO MUNI WILL ALSO EXPERIENCE SIGNIFICANT E OR SE WINDS ON
TUESDAY AS THE FRONT GRADUALLY PUSHES ACROSS THE AZ BORDER. THE
FOCUS FOR NUMEROUS THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL SHIFT
FROM THE CENTRAL MOUNTAIN CHAIN AND EASTERN PLAINS TONIGHT AND
TUESDAY MORNING TO THE WESTERN MOUNTAINS AND NORTHWEST PLATEAU AS
TUESDAY AFTERNOON PROGRESSES.  THE HEAVY RAIN AND SIGNIFICANT
COVERAGE OF THUNDERSTORMS WILL RESULT IN OCCASIONAL MOUNTAIN
OBSCURATIONS THIS AFTERNOON THROUGH TUESDAY EVENING.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 44

&&

.FIRE WEATHER...
THUNDERSTORMS...SOME WITH WITH HEAVY RAIN...WILL CONTINUE TO FAVOR
THE MOUNTAINS AND EASTERN PLAINS THROUGH THIS EVENING. MUCH OF THE
ACTIVITY WILL MOVE TOWARD THE EAST OR SOUTHEAST...EXCEPT SOUTH OF
I-40 WHERE SOME CELLS WILL BE NEARLY STATIONARY AND ON THE NORTHEAST
AND EVENTUALLY EAST CENTRAL PLAINS WHERE A STRONG BACK DOOR COLD
FRONT WILL DRIVE THE ACTIVITY MORE TOWARD THE SOUTH. LATE TONIGHT
ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE IN THE RIO GRANDE VALLEY
AND WESTWARD...WHILE THE FRONT CONTINUES TO TRIGGER SCATTERED TO
NUMEROUS SHOWERS AND STORMS ACROSS THE EASTERN PLAINS.

THE BACK DOOR COLD FRONT WILL PUSH INTO THE RIO GRANDE VALLEY WITH AN
EAST WIND BELOW CANYONS OPENING INTO THE VALLEY FROM THE EAST
BEGINNING AROUND MIDNIGHT TONIGHT AND PERSISTING THROUGH TUESDAY AND
TUESDAY NIGHT. WIND SPEEDS WILL PEAK TUESDAY MORNING WHEN GUSTS WILL
APPROACH 45 MPH BELOW CANYONS IN THE ABQ AREA. N AND NE WINDS WILL
ALSO GUST IN THE 30 TO 45 MPH RANGE ON THE EASTERN PLAINS TUESDAY
MORNING. THE FOCUS FOR THUNDERSTORMS TUESDAY WILL SHIFT TO THE
WESTERN MOUNTAINS AND NORTHWEST PLATEAU AS THE FRONT GRADUALLY
PUSHES WESTWARD AND SOUTHWESTWARD ACROSS THE AZ BORDER. THE
POTENTIAL EXISTS FOR FLASH FLOODING TO DEVELOP ACROSS THE WEST
TUESDAY AFTERNOON AND EVENING. HIGH TEMPERATURES TUESDAY WILL DROP 5
TO 10 DEGREES BELOW TODAYS READINGS IN CENTRAL AREAS...AND AS MUCH
AS 30 DEGREES LOWER ACROSS THE PLAINS.

AFTER SHIFTING WELL NW OF NM TUESDAY...THE 500 MB HIGH PRESSURE
CENTER IS NOW PROGGED TO MIGRATE GRADUALLY EASTWARD ACROSS CO
THROUGH MID WEEK BEFORE NUDGING EAST OF NM FRIDAY AND SOMEWHERE INTO
THE MIDWEST SATURDAY. VERY DRY NE FLOW ALOFT WILL WRAP AROUND THE
EASTERN PERIPHERY OF THE HIGH WED THROUGH THU DROPPING MIN RH INTO
THE 20S IN MANY AREAS. THIS PATTERN WILL RESULT IN MAINLY ISOLATED
SHOWERS AND THUNDERSTORMS FAVORING THE WESTERN AND NORTHERN
MOUNTAINS AROUND MID WEEK...WITH TEMPERATURES GRADUALLY WARMING
TOWARD NORMAL. OVER THE WEEKEND THE UPPER HIGH WILL REMAIN WELL EAST
OF NM WHILE A TROUGH DEEPENS ON THE WEST COAST ALLOWING SUBTROPICAL
MOISTURE TO INCREASE ACROSS WESTERN NEW MEXICO IN STRENGTHENING
SOUTH AND SOUTHWESTERLY FLOW. IT APPEARS ANOTHER MONSOON BURST COULD
DEVELOP.

44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  59  85  55  87 /  20  60  50  10
DULCE...........................  52  79  46  81 /  30  60  60  10
CUBA............................  55  75  46  78 /  30  70  20  10
GALLUP..........................  55  82  53  82 /  20  60  40  20
EL MORRO........................  53  77  46  78 /  30  80  30  20
GRANTS..........................  55  78  49  81 /  30  60  20  10
QUEMADO.........................  55  81  50  80 /  30  70  40  30
GLENWOOD........................  66  92  61  86 /  20  40  50  20
CHAMA...........................  49  70  43  73 /  40  70  50  20
LOS ALAMOS......................  55  74  45  80 /  50  30  10   5
PECOS...........................  53  69  42  78 /  60  60  10   5
CERRO/QUESTA....................  52  70  42  78 /  60  40  10  20
RED RIVER.......................  49  59  45  67 /  60  40  10  20
ANGEL FIRE......................  51  61  39  71 /  60  60  10  10
TAOS............................  55  73  43  80 /  50  40  10  10
MORA............................  54  66  40  76 /  60  60  10   5
ESPANOLA........................  58  80  54  85 /  50  20  10   5
SANTA FE........................  55  72  44  80 /  40  50  10   5
SANTA FE AIRPORT................  59  75  49  82 /  40  40  10   5
ALBUQUERQUE FOOTHILLS...........  64  76  54  83 /  40  20  10   5
ALBUQUERQUE HEIGHTS.............  67  77  57  83 /  40  20  10   5
ALBUQUERQUE VALLEY..............  67  79  57  85 /  40  20  10   5
ALBUQUERQUE WEST MESA...........  66  78  57  84 /  40  20  10   5
LOS LUNAS.......................  66  79  58  86 /  30  20  10   5
RIO RANCHO......................  65  78  56  84 /  40  20  10   5
SOCORRO.........................  67  79  57  87 /  20  20  20  10
SANDIA PARK/CEDAR CREST.........  59  70  48  79 /  40  50  10   5
TIJERAS.........................  60  73  50  81 /  40  50  10   5
MORIARTY/ESTANCIA...............  61  72  49  80 /  40  60  10   5
CLINES CORNERS..................  56  68  47  76 /  60  60  10   5
GRAN QUIVIRA....................  61  73  52  81 /  20  60  20   5
CARRIZOZO.......................  67  75  55  83 /  20  60  30  10
RUIDOSO.........................  61  66  53  73 /  30  70  30  20
CAPULIN.........................  53  66  45  73 /  80  50   0   5
RATON...........................  57  70  45  79 /  80  50   0  10
SPRINGER........................  59  71  47  80 /  80  50   5  10
LAS VEGAS.......................  55  67  43  76 /  80  60   5   5
CLAYTON.........................  55  69  48  78 /  80  50   0   5
ROY.............................  55  68  53  76 /  80  60   5   5
CONCHAS.........................  59  73  52  83 /  90  70   5   5
SANTA ROSA......................  61  73  54  83 /  80  80  10   5
TUCUMCARI.......................  57  75  52  82 /  90  90   0   5
CLOVIS..........................  65  73  51  81 /  40  90   5   5
PORTALES........................  65  75  51  82 /  40  80  10   5
FORT SUMNER.....................  67  76  54  84 /  40  90  10   5
ROSWELL.........................  69  80  58  85 /  20  60  20  10
PICACHO.........................  66  74  53  79 /  30  50  30  10
ELK.............................  65  70  54  73 /  20  50  40  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES...NMZ501>509.

&&

50/44
Hazardous weather outlook, Aug 23, 5:49 AM MDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
549 AM MDT MON AUG 23 2010

NMZ501>540-241200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
549 AM MDT MON AUG 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM
THE NORTHERN MOUNTAINS INTO THE NORTHEASTERN PLAINS LATE THIS
AFTERNOON AND INTO THE OVERNIGHT HOURS AS AN UNSEASONABLY STRONG
COLD FRONT PLUNGES THROUGH THE AREA. HEAVY RAINFALL WILL BE POSSIBLE
WITH GUSTY WINDS AND PERHAPS SOME HAIL WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FOCUS FOR SHOWERS AND THUNDERSTORMS WILL BE SHIFTING FROM THE
CENTRAL MOUNTAINS TUESDAY MORNING TO THE CONTINENTAL DIVIDE AND
AREAS WESTWARD BY TUESDAY AFTERNOON. NUMEROUS SLOW MOVING STORMS
WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL TUESDAY AND TUESDAY
EVENING.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY
FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN ALBUQUERQUE AT
1.888.386.7637 OR VIA THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/ABQ.

52

In the hours before

Special weather statement, Aug 23, 1:46 PM MDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
146 PM MDT MON AUG 23 2010

NMZ525-526-232015-
SOUTH CENTRAL MOUNTAINS-UPPER TULAROSA VALLEY-
146 PM MDT MON AUG 23 2010

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LINCOLN COUNTY THROUGH
215 PM MDT...

AT 141 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CARRIZOZO. THIS STORM WAS NEARLY STATIONARY.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...CARRIZOZO.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3379 10575 3358 10565 3351 10594 3367 10602
TIME...MOT...LOC 1946Z 085DEG 3KT 3362 10590

34
Local storm report, Aug 23, 2:44 PM MDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
244 PM MDT MON AUG 23 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0150 PM     FLASH FLOOD      7 NNW MENTMORE          35.61N 108.89W
08/23/2010                   MCKINLEY           NM   EMERGENCY MNGR

            WATER RUNNING OVER COUNTY ROAD 1.

&&

EVENT NUMBER ABQ1002144

JLP
Special weather statement, Aug 23, 3:31 PM MDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 PM MDT MON AUG 23 2010

NMZ501>540-241200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
331 PM MDT MON AUG 23 2010

...STRONG COLD FRONT TO IMPACT THE MUCH OF NEW MEXICO TONIGHT INTO
TUESDAY...

A STRONG COLD FRONT HAS ENTERED THE FAR NORTHEAST PLAINS THIS
AFTERNOON AND WILL CONTINUE TO PROGRESS SOUTH AND WEST DURING THE
OVERNIGHT PERIOD. LOOK FOR A PERIOD OF STRONG WINDS ALONG THE
LEADING EDGE OF THIS FRONT WITH EXPECTED WIND SPEEDS RANGING BETWEEN
25 TO 35 MPH WITH GUSTS TO 50 MPH TUESDAY MORNING. AREAS OF HEAVY
RAINFALL WILL ALSO BE ASSOCIATED WITH THIS FRONTAL PUSH ACROSS THE
EASTERN PLAINS TONIGHT INTO TUESDAY MORNING.

THE COLD FRONT WILL RAPIDLY PUSH WESTWARD TUESDAY MORNING AND CREATE
STRONG EAST CANYON WINDS ALONG THE CENTRAL MOUNTAIN GAPS.
ALBUQUERQUE WILL ESPECIALLY BE AFFECTED AND LOOK FOR EAST WINDS
BETWEEN 25 TO 35 MPH AND GUSTS TO 50 MPH ACROSS PORTIONS OF THE FOUR
HILLS AND NORTHEAST HEIGHTS. THE PEAK WINDS ARE EXPECTED TO HIT MID
MORNING ON TUESDAY.

AS THE FRONT PROGRESSES FURTHER TO THE WEST LOOK FOR THUNDERSTORMS
CONTAINING HEAVY RAIN TO BREAK OUT ACROSS THE SOUTHWEST AND WEST
CENTRAL MOUNTAINS AS WELL AS NORTHWEST PLATEAU TUESDAY AFTERNOON.
STORMS WILL TEND TO BE SLOW MOVING AND COULD BE REPETITIVE AT TIMES.
AT THE SAME TIME CONDITIONS WILL BEGIN TO STABILIZE ACROSS THE
EASTERN PLAINS AS TEMPERATURES COOL BETWEEN 20 TO 30 DEGREES FROM
MONDAY/S HIGHS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST IN
WEATHER INFORMATION.

50
Special weather statement, Aug 23, 3:37 PM MDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
337 PM MDT MON AUG 23 2010

NMZ530-531-232200-
HARDING COUNTY-UNION COUNTY-
337 PM MDT MON AUG 23 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION AND NORTHEASTERN
HARDING COUNTIES THROUGH 400 PM MDT...

AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTH OF BUEYEROS...OR ABOUT 29 MILES
NORTHEAST OF MOSQUERO...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...BUEYEROS.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3601 10339 3588 10377 3616 10389 3628 10364
TIME...MOT...LOC 2137Z 317DEG 11KT 3615 10370

34
Special weather statement, Aug 23, 3:39 PM MDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
339 PM MDT MON AUG 23 2010

NMZ511-517-518-232215-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
339 PM MDT MON AUG 23 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANDOVAL...WESTERN SANTA
FE AND SOUTHERN LOS ALAMOS COUNTIES THROUGH 415 PM MDT...

AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF FRIJOLES...OR ABOUT 9 MILES
SOUTHWEST OF LOS ALAMOS...MOVING SOUTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...FRIJOLES...BANDELIER NATIONAL
MONUMENT...WHITE ROCK AND COCHITI LAKE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3576 10610 3559 10631 3579 10650 3591 10634
TIME...MOT...LOC 2139Z 312DEG 5KT 3579 10637

34
Special weather statement, Aug 23, 4:37 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
437 PM MDT MON AUG 23 2010

NMZ512-516-517-232300-
LOWER CHAMA RIVER VALLEY-UPPER RIO GRANDE VALLEY-WEST SLOPES SANGRE
DE CRISTO MOUNTAINS-
437 PM MDT MON AUG 23 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN SANTA FE...
SOUTHEASTERN RIO ARRIBA AND SOUTHWESTERN TAOS COUNTIES THROUGH 500 PM
MDT...

AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EMBUDO...OR ABOUT 13 MILES NORTH OF
CHIMAYO...MOVING SOUTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...DIXON...RINCONADA...
CANONCITO...OJO SARCO AND CHAMISAL.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3617 10571 3600 10588 3617 10610 3631 10596
TIME...MOT...LOC 2237Z 309DEG 5KT 3618 10594

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 12:29 PM MDTAreal Flood AdvisoryABQMcKinley, San Juan2 hr
Aug 23, 12:39 PM MDTAreal Flood AdvisoryABQChaves, Lincoln111 min
Aug 23, 12:41 PM MDTSpecial Weather StatementABQMcKinley34 min
Aug 23, 12:56 PM MDTSevere Thunderstorm WarningABQLincoln32 min
Aug 23, 1:00 PM MDTFlash Flood WarningABQLincoln2 hr
Aug 23, 1:07 PM MDTAreal Flood AdvisoryABQCatron113 min
Aug 23, 1:12 PM MDTSpecial Weather StatementABQMcKinley33 min
Aug 23, 1:22 PM MDTFlash Flood WarningABQMcKinley113 min
Aug 23, 1:39 PM MDTAreal Flood AdvisoryABQColfax111 min
Aug 23, 1:46 PM MDTSpecial Weather StatementABQLincoln29 min
Aug 23, 2:03 PM MDTAreal Flood AdvisoryABQTaos87 min
Aug 23, 2:27 PM MDTAreal Flood AdvisoryABQColfax, Union63 min
Aug 23, 2:29 PM MDTAreal Flood AdvisoryABQCatron, Socorro2 hr
Aug 23, 2:35 PM MDTAreal Flood AdvisoryABQLincoln115 min
Aug 23, 2:40 PM MDTAreal Flood AdvisoryABQChaves, Lincoln110 min
Aug 23, 3:01 PM MDTFlash Flood WatchABQ30 hr
Aug 23, 3:13 PM MDTAreal Flood AdvisoryABQMcKinley, San Juan2 hr
Aug 23, 3:24 PM MDTAreal Flood AdvisoryABQSocorro111 min
Aug 23, 3:37 PM MDTSpecial Weather StatementABQHarding23 min
Aug 23, 3:39 PM MDTSpecial Weather StatementABQLos Alamos36 min
Aug 23, 3:45 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe2 hr
Aug 23, 3:49 PM MDTAreal Flood AdvisoryABQCatron116 min
Aug 23, 3:53 PM MDTSevere Thunderstorm WarningABQLos Alamos, Sandoval17 min
Aug 23, 4:00 PM MDTAreal Flood AdvisoryABQChaves, Roosevelt2 hr
Aug 23, 4:07 PM MDTFlash Flood WarningABQLos Alamos, Rio Arriba, Sandoval, Santa Fe113 min
Aug 23, 4:19 PM MDTAreal Flood AdvisoryABQHarding, Mora, San Miguel, Union116 min
Aug 23, 4:25 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel110 min
Aug 23, 4:30 PM MDTAreal Flood AdvisoryABQLincoln, Socorro2 hr
Aug 23, 4:37 PM MDTSpecial Weather StatementABQLos Alamos23 min
Aug 23, 4:40 PM MDTAreal Flood AdvisoryABQRio Arriba, Taos2 hr
Aug 23, 4:48 PM MDTAreal Flood AdvisoryABQCatron117 min
Aug 23, 4:51 PM MDTAreal Flood AdvisoryABQSocorro114 min
Aug 23, 5:08 PM MDTAreal Flood AdvisoryABQDe Baca112 min
Aug 23, 5:23 PM MDTAreal Flood AdvisoryABQGuadalupe, Harding, Quay, San Miguel, Union112 min
Aug 23, 5:27 PM MDTAreal Flood AdvisoryABQRio Arriba, Taos93 min
Aug 23, 5:40 PM MDTAreal Flood AdvisoryABQSocorro2 hr
Aug 23, 5:44 PM MDTAreal Flood AdvisoryABQBernalillo, Cibola2 hr
Aug 23, 5:57 PM MDTAreal Flood AdvisoryABQUnion108 min
Aug 23, 5:58 PM MDTSpecial Weather StatementABQBernalillo32 min

Nearby

Flash Flood Warnings in New Mexico, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.